Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 135, NWS Denver/Boulder, CO

July 11, 2011Logan County, Morgan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 11, 2011, 6:34 PM MDT for Logan County, Morgan County, Weld County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 6:34 PM MDT (00:34 UTC)
Expired
Jul 11, 2011, 7:03 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Logan County, CO, Morgan County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 126 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WUUS55 KBOU 120034
SVRBOU
COC075-087-123-120115-
/O.NEW.KBOU.SV.W.0135.110712T0034Z-110712T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
634 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO
  EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 715 PM MDT

* AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS
  LOCATED 3 MILES EAST OF ANTELOPE SPRINGS...OR 15 MILES NORTHEAST OF
  FORT MORGAN...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLARD...
  PAWNEE PASS...LOGAN CORNERS...ATWOOD AND ANTELOPE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4080 10344 4058 10321 4036 10361 4048 10378
TIME...MOT...LOC 0034Z 213DEG 10KT 4045 10364
WIND...HAIL 60MPH 1.50IN

$$


BAKER
2 follow-up statements
151 
WWUS55 KBOU 120047
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
647 PM MDT MON JUL 11 2011

COC075-087-123-120115-
/O.CON.KBOU.SV.W.0135.000000T0000Z-110712T0115Z/
MORGAN CO-LOGAN CO-WELD CO-
647 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL WELD...SOUTHWESTERN LOGAN AND NORTHEASTERN MORGAN
COUNTIES...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM STILL CAPABLE OF PRODUCING ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS 
LOCATED 7 MILES NORTHEAST OF ANTELOPE SPRINGS...OR 19 MILES 
NORTHEAST OF FORT MORGAN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLARD...PAWNEE PASS...LOGAN CORNERS...ATWOOD AND ANTELOPE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING

HAIL UP TO ONE AND THREE-QUARTER INCHES IN DIAMETER WAS REPORTED 4 
MILES SOUTHWEST OF WILLARD IN SOUTHWEST LOGAN COUNTY WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

HAIL...POSSIBLY ACCUMULATING TO SEVERAL INCHES...INTENSE RAIN AND 
STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A 
SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4080 10344 4058 10321 4036 10361 4048 10378
TIME...MOT...LOC 0042Z 210DEG 26KT 4051 10359
WIND...HAIL 60MPH 1.00IN

$$


BAKER
095 
WWUS55 KBOU 120103
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
703 PM MDT MON JUL 11 2011

COC075-087-123-120109-
/O.CAN.KBOU.SV.W.0135.000000T0000Z-110712T0115Z/
MORGAN CO-LOGAN CO-WELD CO-
703 PM MDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELD...
SOUTHWESTERN LOGAN AND NORTHEASTERN MORGAN COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PRODUCED GOLFBALL SIZE HAIL NEAR WILLARD IN 
SOUTHWEST LOGAN COUNTY HAS WEAKENED AND WAS NO LONGER EXPECTED TO 
PRODUCE SEVERE WEATHER.  

HOWEVER...A COMPLEX OF SLOW MOVING THUNDERSTORMS IN THE SAME AREA 
WILL LIKELY CONTINUE TO PRODUCE HEAVY RAINFALL...STRONG GUSTY 
WINDS...NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES AND EVEN SMALL 
HAIL. THE HEAVY RAINFALL MAY PRODUCE AREAS OF LOW LAND FLOODING... 
SUCH AS ALONG THE BANKS OF THE SOUTH PLATTE RIVER IN LOGAN COUNTY.  

LAT...LON 4080 10344 4058 10321 4036 10361 4048 10378
TIME...MOT...LOC 0059Z 213DEG 10KT 4051 10359

$$


BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:30 PM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 11, 3:30 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT MON JUL 11 2011

.SHORT TERM....CONVECTION STARTING TO SPREAD INTO MOUNTAINS WHILE
ISOLATED CELLS HAVE DEVELOPED OVER CENTRAL JEFFERSON COUNTY...FAR
NORTHERN LARIMER COUNTY AND PORTIONS OF SOUTHERN DENVER METRO AREA.
AIRMASS SLIGHTLY UNSTABLE AS INTEGRATED PRECIPITABLE WATER FROM GPS
DATA INDICATE VALUES HAVE INCREASED TO AROUND 1.10 INCHES AT KBOU.
SHOULD SEE ACTIVITY BECOME A BIT MORE WIDESPREAD OVER MOUNTAINS AND
FOOTHILLS REMAINDER OF THIS AFTERNOON...CONTINUING INTO THIS
EVENING. ACROSS PLAINS...SHORT TERM MODELS INDICATE COVERAGE TO BE A
BIT LESS. SO BELIEVE CURRENT POPS SHOULD SUFFICE FOR TONIGHT. STORM
MOTION INDICATING CELLS MOVING ROUGHLY 10-15KTS. THOUGH HEAVY RAIN A
AND LOCALIZED FLOODING GOOD POSSIBILITY WITH THE STORMS...THE
CURRENT STORM MOTION AND COVERAGE SHOULD LIMIT WIDESPREAD FLASH
FLOODING SO WILL HOLD OFF ON ANY FLASH FLOOD WATCH FOR TONIGHT. AS
FOR SEVERE THREAT...SHEAR REMAINS WEAK SO THREAT IS LOW. PERHAPS A
FEW STORMS OVER THE FAR NORTHEAST CORNER COULD SEE HAIL NEAR AN INCH
WITH WIND GUSTS TO 60 MPH. MODELS SHOW MOST CONVECTION MOVING AWAY
FROM CFWA OVERNIGHT...THOUGH WILL CONINUE A SLIGHT CHANCE ACROSS THE
AREA. MODELS CONTINUE TO SHOW WEAK FRONT MOVING ACROSS PLAINS AFTER
15Z TUESDAY WITH LOW LEVEL UPSLOPE DEVELOPING AS FAR WEST AS THE
FOOTHILLS. COULD SEE SOME STRATUS BEHIND FRONT. QG VERTICAL VELOCITY
PROGS SHOW SOME WEAK ASCENT ACROSS THE AREA AFTER 18Z. COMBINATION
OF ASCENT AND UPSLOPE ALONG WITH CONTINUED WEAK MOIST SOUTHWEST FLOW
ALOFT SHOULD PRODUCE SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS...
FOOTHILLS AND ADJACENT PLAINS AFTER 18Z. MOST OF THE MODEL QPF
INDICATED IN THIS REGION AS WELL. WILL KEEP THE LIKELY POPS OVER
THIS AREA...WITH LOWER POPS FURTHER EAST. WITH PRECIPITABLE WATER
VALUES PROGGED IN THE 1.0-1.5 INCH RANGE DURING THE AFTERNOON...
HEAVY RAIN AGAIN A POSSIBILITY. WINDS ALOFT LOOK TO BE WEAKER THAT
TODAY...SO STORMS SHOULD BE SLOW MOVING. THINGS BEGINNING TO POINT
TO A POTENTIAL FOR DECENT FLASH FLOOD EVENT...PARTICULARLY FOR THE
BURN AREAS OF LARIMER AND BOULDER COUNTIES.

.LONG TERM...HEAVY RAIN PRODUCING THUNDERSTORMS STILL LOOK TO BE A
GOOD BET TUESDAY EVENING...PERHAPS CONTINUING ON THE PLAINS THROUGH
A GOOD CHUNK OF THE NIGHT.  EASTERLY LOW LEVEL UPSLOPE WINDS ARE
FORECAST TO PUSH PRECIPITABLE WATER VALUES OF AROUND 1.50 INCHES
INTO THE EAST SLOPES OF THE MOUNTAINS WHICH WILL KEEP A PRETTY
DECENT THREAT OF FLASH FLOODING IN AND CLOSE TO THE FOOTHILLS AND
THE BURN AREAS THEREIN.  PRECIPITABLE WATER VALUES IN EXCESS OF HALF
AN INCH ARE EXPECTED OVER THE HIGH COUNTRY AS WELL WHICH SHOULD
ELEVATE THE FLASH FLOOD THREAT THERE TOO...ESPECIALLY CONSIDERING
THE HIGH STREAM FLOWS ALREADY OCCURRING.  MODELS SUGGEST A GRADUAL
DECREASE IN POPS THROUGH AT LEAST THURSDAY OR FRIDAY AS PW VALUES
DROP.  THIS TREND HAS SOME SUPPORT IN THE LATEST WATER VAPOR IMAGERY
WHICH HAS DARKENING SHOWING UP OVER NORTHWEST MEXICO MIDDAY MONDAY.
BY SATURDAY OR SUNDAY THE MODELS WANT TO BUILD THE CENTER OF THE
ANTICYCLONE WESTWARD...PUSHING THE MOISTURE TRACK FURTHER WEST INTO
THE GREAT BASIN.  HOWEVER...IF THIS WERE TO HAPPEN ENOUGH MOISTURE
WOULD LIKELY REMAIN UNDER THE HIGH TO KEEP SOME PRECIPITATION THREAT
IN THE FORECAST OVER THE WEEKEND AND INTO EARLY NEXT WEEK.  SEE NO
REASON TO MAKE ANY HUGE CHANGES TO THE GOING FORECAST.  ALL IN ALL
AFTER TUESDAY NIGHT THINGS LOOK TO BE FAIRLY CLIMATOLOGICAL FOR THIS
TIME OF YEAR.

&&

.AVIATION...STORMS CONTINUING ACROSS FOOTHILLS AS WELL AS SOUTHERN
PORTIONS OF THE DENVER AREA...INCLUDING KAPA. SOME STORMS POSSIBLE
THIS EVENING ACROSS THE AREA THROUGH AROUND 05Z. COULD SEE BRIEF
HEAVY RAIN AND WIND GUSTS TO 40 MPH...WITH A CHANCE FOR MVFR
CEILINGS AND VISIBILITIES. OTHERWISE...VFR CONDITIONS TO PREVAIL
WITH WEAK DRAINAGE PATTERN OVERNIGHT. WEAK FRONT TO MOVE ACROSS AREA
AFTER 16Z...WITH WIND SHIFT TO THE EAST. SPEEDS SHOULD STAY BELOW
12 KTS. SLIGHT CHANCE FOR SOME STRATUS BETWEEN 11Z AND 15Z WITH MVFR
CEILINGS. THUNDERSTORMS TO DEVELOP AFTER 18Z OVER THE DENVER AREA...
WITH POSSIBLE HEAVY RAIN AND MVFR CONDITIONS.

&&

.HYDROLOGY...SOME THUNDERSTORMS THIS EVENING WILL PRODUCE HEAVY RAIN
...STRONG GUSTY WINDS AND A LOT OF LIGHTNING. STORM MOVEMENT WILL
GENERALLY BE NORTHEAST AT ABOUT THE SAME SPEED AS SUNDAY EVENING. UP
TO AN INCH OF RAIN CAN BE EXPECTED IN LESS THAN AN HOUR. THESE
RAINFALL AMOUNTS MAY ALSO OCCUR IN THE BURN AREAS.

SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE 12000 FEET.
STREAMS CONTINUE TO RUN NEAR TO ABOVE BANKFULL IN JACKSON
COUNTY...EASTERN GRAND COUNTY...BLUE RIVER IN SUMMIT COUNTY AND THE
BIG THOMPSON RIVER IN SOUTHWEST LARIMER COUNTY. STREAM LEVELS ARE
GENERALLY EXPECTED TO SLOWLY DECREASE OVER THE NEXT SEVERAL DAYS BUT
HEAVY RAINFALL FROM THUNDERSTORMS COULD BRING RAPID RISES TO ALREADY
SWOLLEN STREAMS.

THERE WILL BE GREATER AREAL COVERAGE OF SLOWER MOVING THUNDERSTORMS
TUESDAY AFTERNOON AND EVENING WITH MOISTURE LADEN UPSLOPE FLOW.
TUESDAY WILL BE THE WETTEST DAY WITH LESS RAINFALL EXPECTED WEDNESDAY
AND THURSDAY.

FLOOD ADVISORIES...

   HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN
     GRAND COUNTY THROUGH WEDNESDAY EVENING.
   BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH
     THIS EVENING
   BLUE RIVER IN SUMMIT COUNTY THROUGH THURSDAY EVENING
   NORTH PLATTE AND MICHIGAN RIVERS IN JACKSON COUNTY THROUGH
     TUESDAY MORNING
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

D_L/ET
Hazardous weather outlook, Jul 11, 10:47 AM MDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1047 AM MDT MON JUL 11 2011

COZ030>051-121200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1047 AM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
ACROSS THE AREA. THE STORMS WILL PRODUCE HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS. SOME OF THE STORMS MAY PRODUCE RAINFALL AMOUNTS UP TO
AN INCH OVER THE MOUNTAINS AND ALONG THE FOOTHILLS WITH UP TO TWO
INCHES ACROSS THE PLAINS. A FEW STORMS OVER THE FAR NORTHEAST CORNER
COULD BECOME SEVERE WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60
MPH. SOME STORMS COULD LINGER PAST MIDNIGHT...MAINLY ACROSS THE
PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON TUESDAY ACROSS THE
OUTLOOK AREA...STARTING IN THE MOUNTAINS AND FOOTHILLS IN THE
AFTERNOON AND SPREADING EASTWARD THEREAFTER...MOVING ACROSS THE FAR
EASTERN PLAINS THROUGH THE EVENING AND PERHAPS CONTINUING WELL AFTER
MIDNIGHT THERE.  AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...HEAVY
RAINFALL WILL BE THE MAIN THREAT FROM THE THUNDERSTORMS.  THE FLOW
ALOFT WILL BE SOMEWHAT LIGHTER ON TUESDAY THAN IN RECENT DAYS...
HEIGHTENING THE THREAT OF FLASH FLOODING FROM THE THUNDERSTORMS
...ESPECIALLY IN THE URBAN CORRIDOR...FOOTHILLS AND THE BURN AREAS
IN THE FOOTHILLS.

ALTHOUGH THUNDERSTORM ACTIVITY WILL STILL OCCUR IN THE AFTERNOONS
AND EVENINGS AFTER TUESDAY...COVERAGE WILL NOT BE AS WIDESPREAD.
AT THIS TIME IT APPEARS THAT THURSDAY MAY BE THE DRIEST DAY OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL
REPORTS WILL BE APPRECIATED.

D-L/ET

In the hours before

Special weather statement, Jul 11, 2:38 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
238 PM MDT MON JUL 11 2011

COZ036-040-041-112115-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
238 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ELBERT COUNTY
  EASTERN DOUGLAS COUNTY

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND
WIND GUSTS TO AROUND 45 MPH. THE STRONGEST STORM WAS LOCATED NEAR
CASTLE ROCK...OR 24 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 10
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO CASTLE
PINES...THE PINERY...SEDALIA...PONDEROSA PARK...PERRY PARK...
PARKER...LARKSPUR...GREENLAND...FRANKTOWN...ELIZABETH...CASTLE ROCK
AND BEVERLY HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3917 10502 3945 10501 3956 10467 3933 10454
      3912 10468
TIME...MOT...LOC 2037Z 236DEG 10KT 3939 10486

BAKER
Special weather statement, Jul 11, 3:05 PM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT MON JUL 11 2011

COZ035-038-039-043-112200-
CENTRAL AND SOUTH WELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
305 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN LARIMER COUNTY
  NORTH CENTRAL BOULDER COUNTY
  EXTREME WEST CENTRAL WELD COUNTY

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 45 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
MASONVILLE...OR 17 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST
AT 5 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
MASONVILLE...LYONS...LOVELAND...BERTHOUD AND SOUTHERN FORT COLLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS BEEN PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN
EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE
THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4059 10519 4046 10494 4014 10522 4023 10549
TIME...MOT...LOC 2104Z 299DEG 5KT 4038 10528

BAKER
Local storm report, Jul 11, 5:25 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
525 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             9 W PEETZ               40.97N 103.29W
07/11/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

&&

BLOUIS
Special weather statement, Jul 11, 5:30 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
530 PM MDT MON JUL 11 2011

COZ040-045-120015-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
530 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL ARAPAHOE COUNTY
  CENTRAL ADAMS COUNTY
  EXTREME NORTHEASTERN DENVER COUNTY

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COLLAPSING THUNDERSTORM PRODUCING WIND GUSTS TO ABOUT 50 MPH. THIS
STORM WAS LOCATED 3 MILES NORTH OF MANILA VILLAGE...OR 23 MILES EAST
OF DENVER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS...
MANILA VILLAGE...BENNETT...EASTERN DENVER INTERNATIONAL AIRPORT AND
NORTHEASTERN AURORA.

PEOPLE IN THE PATH OF THESE STRONG OUTFLOW WINDS SHOULD SECURE
LOOSE OBJECTS AND BE PREPARED TO MOVE INDOORS SHOULD THE WINDS
BECOME STRONGER.

LAT...LON 4000 10454 3987 10422 3965 10448 3974 10468
TIME...MOT...LOC 2327Z 204DEG 7KT 3980 10453

BAKER
Local storm report, Jul 11, 6:23 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
623 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             NNW PEETZ               40.96N 103.12W
07/11/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

&&

BLOUIS
Local storm report, Jul 11, 6:34 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
634 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             4 WSW WILLARD           40.52N 103.54W
07/11/2011  M1.75 INCH       LOGAN              CO   TRAINED SPOTTER

&&

BLOUIS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:12 PM MDTAreal Flood AdvisoryBOULogan, Washington93 min
Jul 11, 9:08 PM MDTAreal Flood AdvisoryBOUPhillips, Sedgwick82 min
Jul 12, 3:49 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more25 hr
Jul 12, 1:33 PM MDTAreal Flood AdvisoryBOUSummit6 days
Jul 12, 2:02 PM MDTRiver Flood AdvisoryBOUGrand54 hr
Jul 12, 3:21 PM MDTSpecial Weather StatementBOUBoulder39 min
Jul 12, 4:16 PM MDTSpecial Weather StatementBOUArapahoe59 min
Jul 12, 4:25 PM MDTSevere Thunderstorm WarningBOUElbert45 min
Jul 12, 4:36 PM MDTAreal Flood AdvisoryBOUElbert84 min
Jul 12, 5:18 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver23 min
Jul 12, 5:31 PM MDTSpecial Weather StatementBOUArapahoe44 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.